Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 44, NWS Atlanta, GA

August 23, 20255 counties in Georgia

NWS Atlanta, GA issued this flash flood warning at Aug 23, 2025, 9:07 AM EDT for 5 counties in Georgia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2025, 9:07 AM EDT (13:07 UTC)
Expired
Aug 23, 2025, 1:41 PM EDT
In force
5 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Butts County, GA, Henry County, GA, Jasper County, GA, Monroe County, GA, Newton County, GA

The radar

The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

763 
WGUS52 KFFC 231307
FFWFFC
GAC035-151-159-207-217-231900-
/O.NEW.KFFC.FF.W.0044.250823T1307Z-250823T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
907 AM EDT Sat Aug 23 2025

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  Butts County in central Georgia...
  Jasper County in central Georgia...
  North Central Monroe County in central Georgia...
  Southern Henry County in north central Georgia...
  Southern Newton County in north central Georgia...

* Until 300 PM EDT.

* At 907 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  McDonough, Covington, Jackson, Monticello, Locust Grove, 
  Porterdale, Flovilla, Mansfield, Jenkinsburg, Stewart, Turtle 
  Cove, Stark, Worthville, North Alcovy, Fincherville, Eudora, 
  Indian Springs State Park, Rocky Plains, McElheneys Crossroads and 
  Calvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3334 8417 3342 8430 3361 8377 3325 8354
      3317 8355 3313 8384 3329 8409 3330 8410
      3330 8411 3333 8415 3334 8415

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
954 
WGUS72 KFFC 231741
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
141 PM EDT Sat Aug 23 2025

GAC035-151-159-207-217-231751-
/O.CAN.KFFC.FF.W.0044.000000T0000Z-250823T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butts GA-Henry GA-Jasper GA-Monroe GA-Newton GA-
141 PM EDT Sat Aug 23 2025

...FLASH FLOOD WARNING IS CANCELLED FOR BUTTS, JASPER, NORTH CENTRAL 
MONROE, SOUTHERN HENRY AND SOUTHERN NEWTON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat but additional rain is possible this afternoon. Please 
continue to heed remaining road closures.

A Flood Watch remains in effect until 200 AM EDT Sunday for portions 
of central, east central, and southeast Georgia.

&&

LAT...LON 3334 8417 3342 8430 3361 8377 3325 8354
      3317 8355 3313 8384 3329 8409 3330 8410
      3330 8411 3333 8415 3334 8415

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 7:02 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 23, 7:02 AM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
702 AM EDT Sat Aug 23 2025

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Sunday)
Issued at 354 AM EDT Sat Aug 23 2025

Key Messages:

  - Flood Watch remains in effect through 2 AM early Sunday morning
for portions of eastern and central Georgia. Another round of
showers and thunderstorms are expected this afternoon that could
lead to isolated flash flooding.

  - While thunderstorms will remain possible on Sunday, threat
should be much more isolated, which will begin a drying trend thanks
to a frontal system approaching the area.

Forecast:

Light to moderate rain continues this morning across portions of
north and central Georgia, primarily across the eastern side. These
are slowly fading and should continue to do so through the rest of
the morning. Low cloud cover and some patchy fog is already
overspreading most of north and central Georgia with the exception
of far north Georgia. This cloud cover should stick around well past
sunrise, possibly remaining through the afternoon.

Weak surface high will build in across the NE CONUS in the space
between quick departing extratropical Erin and next stronger upper
level system pushing through the upper midwest and Great Lakes. In
addition to this, weak surface low is progged to form along Gulf
coast and push into the Atlantic this afternoon through tonight.
Easterly winds will continue to pile moisture into portions of
eastern Georgia this afternoon, bringing forecast PWAT values once
again well above 2". Upper level winds remain weak, with 0-8km
forecast mean winds once again below 5 kts today. Expecting another
round of showers and thunderstorms this afternoon into the evening
across eastern Georgia that will be very slow moving and capable of
very heavy rainfall rates that could lead to flash flooding of small
creeks, streams, and rivers as well as potential problems in more
urban locations. Compounding this will be rainfall from yesterday,
which is some locations was upwards of 3". These locations may be
especially susceptible to flash flooding with very saturated
soils. HREF/REFS 90th percentile values are once again
highlighting the potential to see 4"+ amounts in a few locations
where outflows merge and storms remain nearly stationary.

Signal for a bit of a psuedo-wedge to push into NE GA by the evening
hours, bringing a push of drier air across the north that should
help bring any rain or storms to an end in these areas. Relatively
drier should continue to overspread north and central Georgia
overnight into Sunday. Forecast dewpoints are in the upper 60s,
rather than the 70s, to emphasize the "relatively" drier. Isolated
to scattered thunderstorms will be possible Sunday across the area,
but rain rates will be a bit less of a concern given lower PWATs,
which should lower the flash flood risk and prevent need for any
extension of the Flood Watch.

Otherwise, cloud cover and rain today will make for some seasonably
cool temperatures for August, with highs in the upper 70s to lower
80s across much of north and central Georgia. Lows tonight will be
in the upper 60s to low 70s. Highs Sunday are a bit warmer, but
still seasonable, in the low to mid 80s.

Lusk

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 354 AM EDT Sat Aug 23 2025

Key Messages:

       - Drier and cooler weather expected through Thursday

       - Isolated rain and thunder chances may return by the end
         of next week.

Discussion:

A broad trough will be in place over much of the eastern CONUS at
the start of the long term. The trough will continue to deepen and a
reinforcing shot of cooler, drier air will filter into the region on
Monday into Tuesday. A strong surface high will gradually build
across the Central CONUS extending and eventually migrating over the
Southeast through the work week. As a result below normal
temperatures and dry weather conditions are forecast for North and
Central Georgia from Monday through Thursday. Forecast high
temperatures will start off in the mid to upper 80s (70s in
northeast GA) on Monday trending down to the upper 70s to low 80s by
mid-week and persisting through the end of the week. Forecast low
temperatures will be in the mid 50s to low 60s through the week.
Interestingly enough, many locations will be within 5 degrees of
record low temperatures for late August! Needless to say, this will
be a welcomed change from the warm and wet weather we have been
experiencing recently.

07

&&

.AVIATION...
(12Z TAFS)
Issued at 652 AM EDT Sat Aug 23 2025

Mix of MVFR/IFR cigs in place across all TAF sites this morning.
Vsbys are also MVFR or approaching it in some areas. Expect this
to remain for next several hours. Some BR or -DZ has been noted at
some sites, which also will continue for next few hours. Cigs
should improve to at least MVFR at most locations by 15Z. SHRA
expected this afternoon in 18-01Z period. Small chance of thunder,
but too small to warrant continued inclusion in metro TAF sites.
Cigs are a bit uncertain tonight as to whether or not they will be
in place or scatter. Continued to lean towards BKN IFR with this
issuance. Winds will be on east side through period, 4-9 kts.

//ATL Confidence...12Z Update...

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          77  66  84  66 /  70  20  30  10
Atlanta         81  69  84  67 /  70  30  40  10
Blairsville     78  63  80  58 /  60  40  60  10
Cartersville    83  68  86  64 /  70  40  40   0
Columbus        85  71  87  69 /  70  40  40   0
Gainesville     78  66  84  64 /  70  30  40  10
Macon           81  70  86  69 /  80  30  30  10
Rome            84  69  86  63 /  70  40  40   0
Peachtree City  81  69  85  65 /  70  40  40   0
Vidalia         82  71  86  70 /  80  50  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for GAZ039-050-051-060>062-
072>076-082>086-094>098-105>113.

&&

SHORT TERM...Lusk
LONG TERM....07
AVIATION...Lusk
Hazardous weather outlook, Aug 23, 4:35 AM EDT, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
435 AM EDT Sat Aug 23 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-240845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
435 AM EDT Sat Aug 23 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms will be possible across north
and central Georgia today. Heavy rainfall can be expected, which
may lead to isolated flash flooding. A Flood Watch is in effect
through tonight for portions of eastern and central Georgia where
the threat will be highest.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered showers and thunderstorms are expected across Georgia
Sunday, with the greatest coverage of storms expected between 2 PM
and 10 PM. The severe weather risk is low, but thunderstorms will
be capable of frequent lightning and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:13 PM EDTSpecial Weather StatementFFCTelfair32 min
Aug 22, 8:47 PM EDTSpecial Weather StatementFFCTelfair28 min
Aug 22, 9:03 PM EDTFlash Flood WarningFFCTelfair4 hr
Aug 22, 9:45 PM EDTSpecial Weather StatementFFCWilkinson30 min
Aug 23, 9:09 AM EDTFlash Flood WarningFFCBaldwin, Washington, Wilkinson4 hr

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.